Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 31, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Sep 29, 2012, 8:42 PM CDT for Val Verde County, Texas. It took effect at Sep 30, 2012, 12:58 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2012, 8:42 PM CDT (01:42 UTC)
- In effect from
- Sep 30, 2012, 12:58 AM CDT
- Expired
- Sep 30, 2012, 9:07 AM CDT
- In force
- 8 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- Minor
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pecos River near Langtry (LTRT2).
- Action stage
- 7 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08447410, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
496
WGUS44 KEWX 300142
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
842 PM CDT SAT SEP 29 2012
...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED
A FLOOD WARNING FOR THE...
PECOS RIVER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY.
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS.
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER
TO TURN AROUND AND DO NOT DROWN.
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT
WWW.SRH.NOAA.GOV/EWX.
&&
TXC465-301942-
/O.NEW.KEWX.FL.W.0031.120930T1711Z-121001T0702Z/
/LTRT2.1.ER.120930T1711Z.120930T1800Z.120930T1902Z.NO/
842 PM CDT SAT SEP 29 2012
THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
* FLOOD WARNING FOR THE PECOS RIVER NEAR LANGTRY.
* FROM SUNDAY AFTERNOON TO LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS
CANCELLED.
* AT 8:15 PM SATURDAY THE STAGE WAS 1.7 FEET (0.5 METERS).
* FLOOD STAGE IS 10.0 FEET (3.0 METERS).
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER LEVEL WILL RISE TO CREST AROUND 11 FEET (3.4 METERS)
BY MIDDAY SUNDAY...THEN FALL.
* IMPACT...AT 10.0 FEET...(3.0 METERS)...MINOR LOWLAND FLOODING AND TURBULENCE
IN THE CHANNEL IS DANGEROUS FOR INEXPERIENCED SWIMMERS...TUBERS AND CANOEISTS
BELOW PANDALE TO AMISTAD RESERVOIR.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 11.4 FEET ON SEP 19
1991.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST 7PM (FT)
LOCATION STG STG STG DAY TIME SUN MON TUE WED THU
LANGTRY 7 10 1.7 SAT 08 PM 8.1 3.7 2.8 2.5
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST 7PM (M)
LOCATION STG STG STG DAY TIME SUN MON TUE WED THU
LANGTRY 2 3 0.5 SAT 08 PM 2.5 1.1 0.9 0.8
$$2 follow-up statements
529
WGUS44 KEWX 300559
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1259 AM CDT SUN SEP 30 2012
...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED
A FLOOD WARNING FOR THE...
PECOS RIVER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY.
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS.
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER
TO TURN AROUND AND DO NOT DROWN.
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT
WWW.SRH.NOAA.GOV/EWX.
&&
TXC465-302359-
/O.EXT.KEWX.FL.W.0031.120930T0558Z-121001T0532Z/
/LTRT2.2.ER.120930T0457Z.120930T1200Z.120930T1732Z.NO/
1259 AM CDT SUN SEP 30 2012
...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR
THE PECOS RIVER NEAR LANGTRY.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:15 AM SUNDAY THE STAGE WAS 12.4 FEET (3.8 METERS).
* FLOOD STAGE IS 10.0 FEET (3.0 METERS).
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.3 FEET 5.3 METERS BY THIS
MORNING. THE RIVER
* IMPACT...AT 17.0 FEET...(5.2 METERS)...TURBULENCE IN THE RIVER CHANNEL IS
DANGEROUS TO CANOEISTS AND KAYAKERS. FLOW INUNDATES THE LOWER BANKS OF THE
CANYON THREATENING SLEEPING CAMPERS AND THEIR GEAR.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 17.7 FEET ON MAY 25
2007.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST 7AM (FT)
LOCATION STG STG STG DAY TIME MON TUE WED THU FRI
LANGTRY 7 10 12.4 SUN 12 AM 6.7 3.4 2.6 2.6 2.5
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST 7AM (M)
LOCATION STG STG STG DAY TIME MON TUE WED THU FRI
LANGTRY 2 3 3.8 SUN 12 AM 2.0 1.0 0.8 0.8 0.8
$$927
WGUS84 KEWX 301407
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
907 AM CDT SUN SEP 30 2012
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS...
PECOS RIVER NEAR LANGTRY AFFECTING VAL VERDE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY.
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS.
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER
TO TURN AROUND AND DO NOT DROWN.
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT
WWW.SRH.NOAA.GOV/EWX.
&&
TXC465-301437-
/O.CAN.KEWX.FL.W.0031.000000T0000Z-121001T0532Z/
/LTRT2.1.ER.120930T0457Z.120930T0515Z.120930T0801Z.NO/
907 AM CDT SUN SEP 30 2012
THE FLOOD WARNING IS CANCELLED FOR
THE PECOS RIVER NEAR LANGTRY.
* AT 8:15 AM SUNDAY THE STAGE WAS 6.2 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER IS BELOW FLOOD STAGE AND WILL CONTINUE TO FALL.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 7AM
LOCATION STG STG STG DAY TIME MON TUE WED THU FRI
RIO GRANDE
LANGTRY 7 10 6.2 SUN 8 AM 2.7 2.0 1.7 1.4 1.4
$$
CVPWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 29, 7:44 PM CDT, 58 minutes earlier.
Area forecast discussion, Sep 29, 7:44 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 744 PM CDT SAT SEP 29 2012 .UPDATE... FLASH FLOOD WATCH HAS EXPIRED FOR THE SOUTHEASTERN PORTION OF SOUTH CENTRAL TEXAS. && .DISCUSSION... THERE ARE FEW SHOWERS AND THUNDERSTORMS MAINLY ALONG AND EAST OF THE I-35 CORRIDOR...ESPECIALLY FROM NEW BRAUNFELS TO EAST OF TAYLOR. ALSO...AN AREA OF MODERATE SHOWERS IS AFFECTING THE EASTERN PORTION OF LAVACA COUNTY WITH RAINFALL AMOUNTS OF ONE TO TWO INCHES PER HOUR ACCORDING TO DOPPLER RADAR ESTIMATES. THESE SHOWERS AND STORMS WILL BE MOVING AWAY FROM THOSE AREAS WITHIN THE NEXT HOUR WITH DRY WEATHER CONDITIONS EXPECTED FOR THE REST OF THIS EVENING AND SUNDAY. A COLD FRONT CURRENTLY MOVING ACROSS THE I-35 CORRIDOR WILL BRING DRY...COOL AND BREEZY NORTHWEST CONDITIONS TONIGHT INTO SUNDAY. PLEASANT WEATHER CONDITIONS WITH HIGHS AND LOWS WITHIN NORMAL SEASONAL VALUES ARE ANTICIPATED FOR THE UPCOMING WORK WEEK. && .PREV DISCUSSION... /ISSUED 629 PM CDT SAT SEP 29 2012/ AVIATION... UPPER LEVEL LOW ACROSS THE REGION WILL CONTINUE TO MOVE EAST TONIGHT. DRIER AIR AND GUSTY NORTH AND NORTHWEST WINDS ARE CURRENTLY MOVING EAST AND WILL PASS THE I-35 SITES BETWEEN 01Z-02Z. WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH HIGHER GUSTS. WILL LIKELY SEE WINDS DECREASE AFTER 05Z-06Z THEN INCREASE AFTER 15Z WITH MIXING SUNDAY MORNING. KDRT SHOULD REMAIN VFR AND THE OTHER TERMINALS WILL BE MVFR THROUGH 15Z. LINE OF CONVECTION SHOULD MOVE EAST OF THE I-35 TERMINALS BY 00Z SO NO MENTION OF SHRA/TSRA. PREV DISCUSSION... /ISSUED 345 PM CDT SAT SEP 29 2012/ DISCUSSION... AN UPPER LEVEL TROUGH EXTENDS FROM THE TX PANHANDLE TO NORTHERN MEXICO AND IS MOVING TOWARD THE EAST. THIS SYSTEM IS RESPONSIBLE FOR OUR ONGOING CONVECTION. ATMOSPHERE IS STILL VERY MOIST WITH PW ON DRT SOUNDING THIS MORNING AROUND 1.8 INCHES AND CRP ABOVE 2.5. CHANCE FOR HEAVY RAIN WILL CONTINUE MAINLY ACROSS OUR SOUTHEASTERN COUNTIES WHERE A FLASH FLOOD WATCH CONTINUES UNTIL 7PM THIS EVENING. EXPECT RAIN CHANCES TO DIMINISH AFTER THAT TIME AS THE TROUGH MOVES AWAY AND WE LOSE DAYTIME HEATING. OUTSIDE THE WATCH AREA THE CHANCE FOR MORE RAIN WILL CONTINUE INTO THE EARLY EVENING...BUT NOT EXPECTING ENOUGH RAIN TO PRODUCE FLOODING. WINDS WILL SHIFT ON THE BACKSIDE OF THE LOW AND BECOME GUSTY. WINDS WILL BE FROM THE NORTHWEST NEAR 20 MPH WITH GUSTS UP TO 30. TONIGHT THE RAIN SHOULD END COMPLETELY AND SKIES WILL BEGIN TO CLEAR. PRESSURE GRADIENT WILL REMAIN TIGHT SUNDAY SO WINDS WILL BE BREEZY AGAIN FROM THE NORTHWEST. A CLEAR NIGHT SUNDAY/MONDAY WILL LEAD TO TEMPS FALLING MONDAY MORNING. BEYOND MONDAY...MODELS SHOW THE UPPER TROUGH MOVING SLOWLY AWAY TO THE EAST KEEPING US IN DRY...NORTHWESTERLY FLOW ALOFT. THE LOW LEVEL FLOW WILL CONTINUE FROM A DRY DIRECTION UNTIL ABOUT THUR. SO...THE COMING WEEK WILL BE DRY WITH A WARMING TREND. TEMPS WILL START BELOW NORMAL AND CLIMB TO NEAR NORMAL LEVELS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 66 79 61 83 62 / 30 10 10 - - AUSTIN BERGSTROM INTL AIRPORT 64 79 57 82 57 / 30 10 10 - - NEW BRAUNFELS MUNI AIRPORT 64 80 60 84 60 / 20 10 10 - 10 BURNET MUNI AIRPORT 64 79 60 81 61 / 30 10 10 - 10 DEL RIO INTL AIRPORT 66 85 65 85 64 / - - - 10 10 GEORGETOWN MUNI AIRPORT 64 78 58 81 59 / 40 10 10 - - HONDO MUNI AIRPORT 63 82 59 85 59 / 10 - 10 10 10 SAN MARCOS MUNI AIRPORT 65 79 59 84 59 / 30 10 10 - - LA GRANGE - FAYETTE REGIONAL 66 81 59 84 59 / 40 10 10 - - SAN ANTONIO INTL AIRPORT 65 81 61 84 61 / 20 - 10 - 10 STINSON MUNI AIRPORT 66 81 63 83 62 / 20 - 10 - 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...10 SYNOPTIC/GRIDS...17 PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Sep 29, 11:01 AM CDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1101 AM CDT SAT SEP 29 2012 TXZ171>173-183>194-202>209-217>225-228-301615- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1101 AM CDT SAT SEP 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR THE EASTERN PORTIONS OF SOUTH CENTRAL TEXAS. LOCALIZED RAINFALL AMOUNTS OF 1 TO 2 INCHES FALLING ON SATURATED GROUND MAY PRODUCE FLASH FLOODING. THE GREATEST THREAT FOR FLASH FLOODING WILL BE GENERALLY ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Sep 29, 7:43 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
743 PM CDT SAT SEP 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 1 NE SHINER 29.44N 97.16W
09/29/2012 LAVACA TX EMERGENCY MNGR
DAMAGE TO RAILROAD ARM GUARD... BOAT FLIPPED OFF
TRAILER... SEVERAL TREES DOWN... CARPORT AND METAL
SKIRTING AROUND HOME DAMAGED
&&
EVENT NUMBER EWX1200487
SBSLocal storm report, Sep 29, 7:47 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
747 PM CDT SAT SEP 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 PM TSTM WND DMG 8 NW DEL RIO 29.46N 100.98W
09/27/2012 VAL VERDE TX OTHER FEDERAL
STRONG WINDS RIPPED PORCH ROOF FROM DIABLO EAST MARINA
STORE WITH WALL AND CEILING DAMAGE IN STORE. NOT FAR
AWAY A 28 FOOT PONTOON BOAT WAS FLIPPED FROM A PARKING
LOT OVER A FENCE INTO A FIELD. ALSO LOTS OF SMALL HAIL
PILED UP NEARBY.
0845 PM FLASH FLOOD 18 SSE SPOFFORD 28.95N 100.24W
09/28/2012 MAVERICK TX LAW ENFORCEMENT
WATER OVER THE ROAD 10 MILES NORTHEAST FROM THE
JUNCTION OF FM481 AND HWY 57. TXDOT IN THE PROCESS OF
BARRICADING ROAD. WATER FROM ELM CREEK IS OVERFLOWING
THE ROAD BUT IS STILL PASSABLE AT THIS TIME.
0916 PM HEAVY RAIN SAN ANTONIO 29.46N 98.51W
09/28/2012 E2.00 INCH BEXAR TX UTILITY COMPANY
PUBLIC WORKS HAS CLOSED TEN STREETS DUE TO FLOODING
FROM 1 TO 3 INCH RAIN AMOUNTS ACROSS THE METRO AREA.
1103 PM FLASH FLOOD 6 N LA PRYOR 29.04N 99.85W
09/28/2012 ZAVALA TX LAW ENFORCEMENT
WATER OVER THE ROADWAY HAS CLOSED HWY 83 SIX MILES
NORTH OF LA PRYOR. TXDOT DISPATCHED TO BARRICADE ROAD.
0400 AM HEAVY RAIN 5 NNW LA PRYOR 29.02N 99.88W
09/29/2012 M8.39 INCH ZAVALA TX CO-OP OBSERVER
US HWY 83 CLOSED FROM THE COUNTY LINE SOUTH TO LA
PRYOR... SH117 CLOSED FROM COUNTY LINE SOUTH TO
BATESVILLE.
0545 PM TSTM WND DMG 1 NE SHINER 29.44N 97.16W
09/29/2012 LAVACA TX EMERGENCY MNGR
DAMAGE TO RAILROAD ARM GUARD... BOAT FLIPPED OFF
TRAILER... SEVERAL TREES DOWN... CARPORT AND METAL
SKIRTING AROUND HOME DAMAGED
&&
EVENT NUMBER EWX1200482 EWX1200483 EWX1200484 EWX1200485 EWX1200486
EWX1200487
SBSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 11:05 PM CDT | River Flood Warning | EWX | Val Verde | 10 hr |
| Sep 29, 11:05 PM CDT | River Flood Warning | EWX | Val Verde | 21 hr |
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.